Hi all. Had one episode of afib two years ago and none since. Just had an ablation for tachycardia at Lancashire Cardiac Clinic but it hasn't worked unfortunately. I'm on 5mg Bisoprolol which makes me feel trembly and tired. I hate this drug but my cardiologist said I had to stay on it because I'd had afib. I also developed pulsatile tinnitus just after I started the Bisoprolol and this is at times very uncomfortable - I get to feel and hear my heart misbehaving! I've no idea what happens now about my failed ablation other than seeing my GP in a couple of weeks, as the LCC gave me no follow up appointment or information and their website is hopeless for email contact. Good to join an on-line community of like minded sufferers.
Newby: Hi all. Had one episode of afib two... - AF Association
Don`t despair Tolkien - there`s hope yet
Bisoprolol does knock some people about but there are other med`s you can take if it doesn`t work for you.
If you have just had an ablation then give it time. They can take a month or so to 'kick in' and you are likely to be `told off` by your heart for the first few weeks* so don`t worry to much just yet.
Talk to your cardiologist about these problems rather than your GP. It`s unlikely the GP will do anything unless it`s cleared by the cardio guy.
*applies to afib but not 100% sure about tachycardia - I would think though both conditions would take the heart a little time to recover after the procedure before the benefits are felt.
Bisoprolol doesn't work for everyone. I'm one of the lucky ones, having been able to tolerate double your dose for 5 years on/off (I'm 36 turning 37 now)
I would agree with Paulbounce that your heart is still recovering regardless what the ablation was for, it's probably too soon to say it "hasn't worked"
I would consider checking with the cardiologist about changing to another rate control drug, or if you can't get in touch/an answer asking GP to write to him/her and ask them to alter/discuss/asses your regime.
I find it surprising you've had no follow up or advice given and I'm hoping this is an oversight not the norm.
Sorry - autocorrect!! “gapped” should read “occur”.
The AF Association publishes an information sheet regarding recovery after an ablation. It’s relevant to ablation for other arrhythmias too : heartrhythmalliance.org/res...
The lack of follow-up that you have received is appalling but is probably the result of over-stretched resources. I have been fortunate in that my EP and cardiologist have copied me in with letters to my GPs (I don’t have the option to see the same one every time) but I have found that the GPs are often unable to explain the parts of the letters that I don’t understand. I usually have to wait for my next hospital appointment.
Hi Good Morning Tolkien.
I have been on Bisoperolol ( Spelling )
3.7 for about 3 years switched from
Atenolol with No side effects .
It was to reduce BP also good for
Palpitations?? So the say.
But now I also take Ramiprill 2.5 mg do find with both very Tired can fall asleep
Just Reading the Mail.
Fortunately No problem Driving seem wide awake.
Think Tiredness comes on when you get
Bored and Lethargic that’s why you need to keep on your feet rather than sit down ?
I find a 2 Mile Walk sorts you out !
It is very early days to know whether the ablation has worked or not. I’m sorry to say and not being rude but a gp only has a scattering of knowledge regarding cardiology you really need to speak with your EP.
My heart took over a year before it got over being angry at being lasered all around it. It takes awhile before it settles.
My follow up after my ablation was about 4 months and like you when I left the hospital after the ablation only a nurse discharged me. Didn’t see a soul. I wondered what to do but the follow up check came through the post.
Chin up and hopefully all will improve. Try not to worry. Best wishes
Im 52 and found bisoprolol tiring and a little disabling with shortage of breath on exertion or stairs when I first took it last April,it was prescribed after a bout of afib with fast tach / hospitalisation last April, but after a month or so the symptoms settled dramatically after thing s your describing , and its done its job well as I didn't have any fast runs and now just three weeks out of ablation myself advised to stay on it 4/5 weeks or how I feel then stop . I tolerate it quite well though it did seem to tire me at first, but after setting up a walking and cycling regime to get as fit as possible prior to the op, I didn't really notice any side effects anymore or do now so I tolerate it quite well. My EP last year when arranging the cryo ablation said its one of the best drugs to curb fast tach so was happy with that and just got on with it .
I think sometimes it's easy to blame bisoprolol but it's the afib especially if it's permanent which for me turned into after that time that is actually the main reason for my fatigue and lethargy.
Does sound like you've been left with little help and reassurance, but I was told even though mine was rated an "acute success" there still maybe bouts of afib, or fast tach/flutters to follow until the heart settles,which maybe 6-12month in some cases, though after 3 month to expect some stability.
Luckily I've been better than I thought 3 weeks later, and so far doing 2 mile a day walks at a decent pace and full of energy, before even coming off the bisoprolol, which I hope to discontinue when I can .
There are people a lot more knowledgeable than me on the subject on here who will be a great help and comfort, and am sure it's early yet for you to be judged "unsuccessful" , it's a waiting game for what I've read and been told by my EP, but hopefully itl settle down for you soon, I'm sure itl improve given a chance , and the less you worry, if your like me! Itl calm down and be more promising.
Lancs eh ? We moved from W Yorks and rented a house at Darwen for 10 months before we moved to the US 12 years ago... You will be pleased to learn the US is just as chaotic as the Yookay.. They tell you nowt and put you on drugs without telling you that you will have a stroke if you stop them.. (Eliquis is $640 a month if you aren't a tighto Yorky with alternatives) lol...Had my first flutter in April and they hit me with 2 drugs and stopped my heart for 5 seconds by accident...and five times over ! Last night at 1am, I went for a pee and I had zero balance and I was crashing into the walls (inner ear stuff or low pressure ?)... I am fine now on metopropol (another beta blocker).... They reckon many folk need 3 ablations before they are totally ok and that is normal...... have hope !
Welcome to post ablation misery. For some folks it’s a piece of cake - which is how the EP’s describe it. But for most of us there is a 3 month recovery period and we are not ourselves at all. And sometimes the drugs the well meaning doc prescribed to prevent AFib breakthroughs just make it worse.
I discontinued Multaq because it gave me a terrible cough, slowed me down so much I got depressed and didn’t help all that much.
I’d rather live through intermittent AFib than feel like I did.
Did start some magnesium citrate on GO’s advice and it helps prevent any constipation.
Just go slow and don’t expect to be your old self right away.
We're are all so different and react differently to our meds. I also reacted badly to the exhausting side effects of Bisoprolol however in my experience you are lucky if A you can get to see your GP and B if you can see an EP. I have a cardiologist who has difficulty understanding me. He is Greek and I cannot understand anything he says. At one appointment he recommended surgery for a leaking mitral valve and at the next he said I didn't have a valve problem. As for back up and help well I won't even begin to discuss that issue. I think perhaps a private appointment may be a good idea if you can afford it but it is early days and hopefully your heart will settle down. I hope so.
Hi Mikee69, the tachy lasts until i do a vagal manoeuver to stop it and I don't wait more than a few seconds before I clamp down on it. The runs are just as they were before the ablation unfortunately (some days none, some multiple times) which leads me and my GP to think it hasn't worked. If the pathway had been ablated then i don't think I would be experiencing exactly the same problem and I can tell you I was very disappointed the day after the ablation. I have had 1 episode of AF two years ago but the procedure this time was just for SVT. Good luck to you.
Hi Tolkien, I also had an ablation at the Lancashire Cardiac Centre in March for AF. In the first 2 weeks i had intermittent AF but then the ablation kicked in and I have been in a normal sinus rhythm since. Hang on there as it can take up to 6 months to judge whether it was successful or not.
Before I was discharged i had chats with the EP and arrhythmia nurse, and was also given a fact sheet with information and who to contact if need be. Surprised you weren't given the same.
Hope everything resolves it self for you.